MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS
Model Number CC60WF
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that during surgery, they noticed that the haptic of the lens cracked, and multiple cracks were found in the optic of the lens after insertion, requiring cutting and removal.Additional information has been requested.
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.Information was provided that indicated the use of a non-qualified component.The diopter of the lens model was beyond the range that was qualified for use in the company component.The handpiece and viscoelastic indicated were qualified for lens model when used with a qualified component.The root cause for the reported complaint was most likely related to a failure to follow the ifu.A non-qualified cartridge was indicated.Company foldable iols are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The sample was not returned for an evaluation.If the sample becomes available, the file will be reopened and updated.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17481118
Report Number1119421-2023-01421
Device Sequence Number9025058
Product Code HQL
UDI-Device Identifier00380652396950
UDI-Public00380652396950
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2026
Device Model NumberCC60WF
Device Lot Number15468471
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer08/18/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL, INJECTOR.; MONARCH III IOL, CARTRIDGE D.; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE.
Patient SexUnknown